Is this normal ?!

Hi everyone,

I've been back to endo last week and though my tsh has come down slightly - 3.6 ( was previously 22 then 19) , he's still aiming to get it suppressed ( thyroid cancer 12 years ago) The best I've felt over those years seemed to be when tsh was almost undetectable.

As a result he's told me to double the thyroxine to 100 ( from 50) and lower the T3 to 10 MCG (split in 2_doses of 5 )

It's now been four days and I'm feeling worse than ever, headaches dizziness and acheing painful body, - generally exhausted and feeling quite desperate .

Is this a normal reaction as I've doubled the T4 ?

I'm wondering ( desperately hoping) that it's a reaction to going up quite a large amount?

Other results were FT4 9.8 and FT3 4.4

He wants to see me and repeat bloods in a month but really don't know how I'm going to carry on til then at this rate.

Any thought/advice appreciated, thankyou.

5 Replies

oldestnewest
  • Amanda, how much T3 were you taking?

  • Sorry Clutter,- until last week , 20 MCG split into 2 doses alongside 50 T4

    Now 10 MCG in 2 doses plus 100 T4.

  • Amanda, it usually takes 7-8 days for the extra dose to be absorbed and having reduced T3 to 10mcg you're probably running on empty. It won't hurt to take 20mcg T3 for a couple of days, reduce to15mcg for a couple of days and then to the 10mcg your endo recommended as the extra 50mcg T4 kicks in.

  • Thankyou Clutter , that makes sense.

    I'll do exactly that and increase my t3 a little bit until the thyroxine has a chance to kick in.

    Such great advice , why couldn't the endo , supposed specialist have told me this, grrrrr !

  • Its clear to me that because you have no thyroid your body either cannot convert the levo t4 into the t3 your cells need to function or you need NDT

    Since you were fine before on T3 that's exactly what you need

    Go back make a fuss and tell them stuff the tests and the levo you want to be back on the dose of t3 you felt well on

You may also like...